Magnesium and alcohol?

Hello everyone. I've been advised by two doctors to start taking magnesium pills to feel better. But I gotta wonder, can I take them even if I drank some alcohol? For some reason the info is hard to come by and I do not want to screw my state even more.

Also... hey, I am meeting with a therapist for the first time on Friday, let's see how that goes. Hopefully she will say my troubles are truly mental and not health related.

14 Replies

  • Hello

    One thing I know is magnesium can give you an upset stomach so mixing drink in there which can make your stomach upset might be something to consider otherwise I am not sure if it is ok , maybe ask on Friday if they have any advise :-)

    You did make me smile when you said you hope they say you are mental rather than something physical , I thought it has come to something when we are hoping we are told we are mental :-/ but I know what you mean

    Good luck on Friday :-)

    Take Care x

  • Well, I am not sure if a psychologist can know about magnesium, but I will visit my doctor on monday so maybe I will ask her.

    Also well.... yeah, it is rather funny. But I think anxiety might be easier to handle if some real serious health trouble. Lets see what they say :)

  • It could upset your tum, to be sure, but if you are having a lot of anxiety, it's best to cut out alcohol until you resolve it. Alcohol is ultimately a depressant--you may feel better when you have a buzz on, but it is a depressant and makes things worse. Once you resolve your issues, you can try having a little alcohol. Good luck, Love.

  • The thing is, I dont even know if I have anxiety. I had weird symptoms, which my doctor said might be anxiety related, but I only started having anxious feelings after not knowing whats going on with my body. And the alcohol is more of a one time thing, I just wasn't sure if it is safe.

  • Hello little mouse,

    I'm very sorry for you and I recognize your symptoms ( went and read from 1 month ago). I have them too. May I ask, did you at any point take any antibiotics, even a while back, say in the last year, for instance? For me, that was the culprit, after many tests for many things (always negative) and doctors aren't too good with this. Do you know if you have taken any? Let me know. Magnesium, by the way, is a good thing, so don't be afraid of it. But with your symptoms it's best to avoid alcohol for the time being.

  • You are so kind, thank you!

    I think I did, but don't really remember when was the last time I took them, could be few years ago.

    It all started after my celiac was diagnosed, so I really thought it was all just in my head, but now I am not really sure, I get quite unpleasant pains in my belly :C

    But alcohol seems like a little salvation sometimes. When my mind is troubled. If I get drunk, at least I know that the things I feel are because of the alcohol. But my body doesnt really feel like drinking much, I just get one drink and dont want any more.

  • Well, for starters, anxiety makes everything worse, and it's a vicious circle. But if you did take any antibiotic, you can have delayed symptoms. The Fluoroquinolones--don't take them no matter what, even if you haven't already, there are others. My little mission is to warn people, and then if you think it could be this, there is help. But it's imperative to not take those, especially if you have health issues. The reason I signed up for this is because when I didn't know what was causing my symptoms (a lot like yours, but the FQ toxin causes many different ones, everyone is different but we all share some) I would google and end up here. I found it hard to believe that it could be all anxiety--however, the drug itself causes anxiety and worsens existing anxiety, in addition to the rest. For me, the head pressure was so terrible and frightening. I had every test imaginable, but they don't show this. Blood work neither. It was not until I was given a short course of avelox, (another in that bad family) that I got so much worse I wondered, and found out. I did not put my symptoms together with an antibiotic that I had taken quite some time ago. So, if you should remember and if you did take them, let me know. Meanwhile, the magnesium can't hurt you, the cleaner you can live the better, if you do drink, go easy (listen to your body) and the talk therapy is excellent to do. My therapist did not think my symptoms were anxiety alone, and was very supportive. Whatever it is, you're not alone in having "weird symptoms" haha. Right? So try not to panic. I'm off to my new activity now 'mediation' to help. Why not? PS the magnesium can sometimes cause a little tummy trouble, and if so, you can cut back on your dose, but it's not scary.

  • Thank you for telling me. I only ever had antibiotics for the regular cold/flu things so I dont think it was anything that aggressive. But I will keep an eye out on things I recieve in the future.

    I used to think it was anxiety, it fit into so many symptoms. But now, with the belly trouble I am strating to think it might be something in my guts not working properly. I mean, I can't get weird poop from anxiety, can I? It probably isnt the magnesium as I only started taking it today.

    I am really curious about tomorrow. But the theapy is expensive here, so maybe I will have to get just this one session and then try more at my homeplace, where insurance might or might not cover it. We shall see.

    Meditation sounds great, tho I never knew where to start. Enjoy!

  • The problem with those antibiotics is that doctors give them for very minor things. With me it was for a urinary tract infection, and then more recently (which is how I managed to find out) was as a preventative measure after my kitty bit me. I didn't even have an infection. So do check, because all of those symptoms can be caused by those, or even other antibiotics. You can get weird poop from anxiety, and if a few hours have passed since you took the magnesium, that could also do it until you get used to it. Are you located here in the US?

  • Actually, some doctors here are like "Nah, this is not a thing for antibiotics". But I never really dealt with anything serious so dunno really.

    I still think it is from the gljten free diet. Or some other guts trouble. It's been around for quite some time. So not caused by magnesium surely. I wanna talk with my doc maily because of this. Oh the nice smelly poop chat we will have!

    And nope, I am in Europe.

  • Well, good luck. None of the doctors here believe that antibiotics will cause this, (unless they themselves have had it happen) but now that the FDA has issued a big new warning, I hope they'll start to listen for the sake of everybody who's affected. As long as you're careful, that's good. Have you tried taking a probiotic? I take one every day for the gut thing. You can find probiotic pills at health food stores. The one I take is actually made of yeast, and it's called Florastor, made in France. A probiotic would probably be good for you, for the poop thing :)

  • I don't really like taking anything. I prefer letting my body solve things on it's own. If that is impossible, I rely on whan my doctor told me, but not always. I just dont like so much chemistry in my body if I dont need it.

  • That is very smart, and avoiding Rx is tops, except in instances of life and death. So in that case, I'm not so worried about you, mousie. Hang in there :)

  • I'll try! :) The chat with psychologist didn't seem to lead anywhere though. :/

You may also like...